Hi Lynne, I have been discussing this recently and even brought it up with my consultant.
I am only just starting week 4 of tx and have already had niggling worries about coming off the meds!
I was reading the progress of another patient, a lovely lady who has really been through it over the years, (on another forum)
She got Harvoni through NHS and is now post treatment - She made a post re post-tx depression here : www.hepcukforum.org/phpBB2/viewtopic.php?t=13726
My consultant likened it to what she's seen with cured cancer patients when they've finished treatment and have been told it has gone.
She said the 'loss of the safety net of the treatment' can cause depression and anxiety in many and they are not totally convinced that the cancer has gone. In other words, she thinks it's mostly psychological. She also said that feeling better brings a high of it's own along with the reduction of inflammation (so a physical thing too). She's a very smart and open consultant, so she is probably right !
Now, my non-medical thoughts
I have wondered, if these new 'smart' drugs have a chemical component of a feeling of well-being too, along with the reduction of inflammation and feeling better in oneself.
She said it's really important to take good care Of yourself at EOT - with diet, rest and gentle exercise etc and trying to do things which help to keep your spirits uplifted.
This is quite a new thing, EOT with these meds, so there isn't much 'data' - but as she says, she has clearly seen this with cancer patients .
So, plan some nice things to distract yourself, try not to dwell, eat healthily (she also told me to keep eating carbs on tx as I am craving them, but to reduce at EOT) and try to take care of yourself as best you can is her advise.